MAUDE Adverse Event Report: MEDTRONIC, INC LAUNCHER 6F GUIDE CATHETER; CATHETER, PERCUTANEOUS

MEDTRONIC, INC LAUNCHER 6F GUIDE CATHETER; CATHETER, PERCUTANEOUS
Catalog Number LA6JR35
Medical Device Problem Codes Component or Accessory Incompatibility (2897); Material Distortion (2977)
Health Effect - Clinical Codes Patient Problem/Medical Problem (2688); Vascular Dissection (3160)
Date of Event 01/03/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The physician intended to use a 6f launcher guide catheter.There was no damage noted to the device packaging.The device was removed from the packaging per ifu.The device was inspected with no issues.The device was prepped per ifu with no issues.The device was not excessively torqued.The proximal right radial artery was the access site.The artery was non-tortuous and non-calcified.No resistance was noted when inserting the introducer.Resistance was experienced when inserting the catheter through the 6f non-mdt introducer, with another device inserted through the lumen of the guide catheter.The catheter was used on a teflon guidewire and a unidirectional valve.It is reported that at the moment of the transition from the introducer to the catheter the physician felt resistance of the proximal radial artery.Excessive force was not used during delivery.The physician tried once to rotate the launcher device to see if it would move better, but it did not work and dissection of the proximal third of the forearm occurred.The catheter was removed and it was noted that the tip was deformed- the tip was irregular.No portion of the catheter was detached.To treat the dissection, the introducer was removed and a local compression of the site was done.No additional intervention was required.The physician then changed the access point and the procedure was completed without complication.No further patient injury is reported.
 
Additional Manufacturer Narrative
Product analysis summary; the catheter exhibited blood stains.As received the catheter was wavy.Closer visual inspection detected a crushed section on the shaft 25cm from the hub.During close inspection of the tip, white material damage was noted to the tip.The damage consisted of folding inward of the tip.During analysis the catheter was decontaminated, and visual inspection was conducted resulting in no noticeable damage.Actual physical measurements of the outer diameter and inner lumen met specification.The tip exposed length was also within specification.If information is provided in the future, a supplemental report will be issued.

Brand Name
LAUNCHER 6F GUIDE CATHETER
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
MEDTRONIC, INC
37a cherry hill dr
danvers MA 01923
MDR Report Key7232309
Report Number1220452-2018-00010
Device Sequence Number1174170
Product Code DQY
UDI-Device Identifier00613994817723
UDI-Public00613994817723
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K021256
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/07/2019
Device Catalogue NumberLA6JR35
Device Lot Number0008668184
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/01/2018
Initial Date Received by Manufacturer 01/03/2018
Supplement Date Received by Manufacturer04/24/2018
Initial Report FDA Received Date01/31/2018
Supplement Report FDA Received Date05/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age49 YR
Patient Weight76